Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


treatment stopped
Jan 6, 2012

His cd count is 383 and his vl is 4 i think. he does not live a healthy life and use alcohol on a regular base. He is also a chain smoker. He dont want to take the arv anymore. What do you think are his chances to live longer than a year without his arv. Im worried about him

Response from Dr. Henry

Stopping HIV medications is not recommended in most cases for the overall health standpoing. When HIV medications are stopped, the prognosis is based on a very large number of individual factors both HIV related (level of CD4 count and HIV level) and non HIV-related (age, genetics, other medical problems, lifestyle) so prognosis can vary very widely (from poor < 1 year to many, many many years). In addition, estimating life expectancy is an inexact science when it comes to an individual patient--I hope your friend works closely with his HIV doctor to foster more healthy habits. KH



Previous
replacing efavirenz with nevirapine when atripla produces rash
Next
hello doctor, i am confused with your comment in the link, please help

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement